Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 20, 2023, 4:55 PM CDT for Bell County, Falls County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2023, 4:55 PM CDT (21:55 UTC)
- Expired
- Apr 20, 2023, 5:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Bell County, TX, Falls County, TX
The radar
The Ft Hood radar (KGRK), 61 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:47 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
668
WFUS54 KFWD 202155
TORFWD
TXC027-145-202245-
/O.NEW.KFWD.TO.W.0025.230420T2155Z-230420T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
455 PM CDT Thu Apr 20 2023
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northeastern Bell County in central Texas...
West central Falls County in central Texas...
* Until 545 PM CDT.
* At 454 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Troy, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lott around 540 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Pleasant Grove, Durango, Satin, Cego, Travis, Belfalls, Mooreville,
Chilton, Cedar Springs and Tomlinson Hill.
This includes Interstate 35 between mile markers 305 and 314.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3116 9734 3126 9732 3135 9714 3137 9687
3111 9688
TIME...MOT...LOC 2154Z 278DEG 18KT 3123 9729
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Bonnette2 follow-up statements
810
WWUS54 KFWD 202218
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
518 PM CDT Thu Apr 20 2023
TXC027-202228-
/O.CAN.KFWD.TO.W.0025.000000T0000Z-230420T2245Z/
Bell TX-
518 PM CDT Thu Apr 20 2023
...THE TORNADO WARNING FOR NORTHEASTERN BELL COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Texas.
LAT...LON 3114 9716 3116 9719 3117 9720 3131 9720
3137 9687 3111 9688
TIME...MOT...LOC 2218Z 276DEG 22KT 3121 9710
$$
TXC145-202245-
/O.CON.KFWD.TO.W.0025.000000T0000Z-230420T2245Z/
Falls TX-
518 PM CDT Thu Apr 20 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WEST
CENTRAL FALLS COUNTY...
At 518 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lott, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lott around 530 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Pleasant Grove, Durango, Cego, Travis, Mooreville, Chilton, Cedar
Springs and Tomlinson Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3114 9716 3116 9719 3117 9720 3131 9720
3137 9687 3111 9688
TIME...MOT...LOC 2218Z 276DEG 22KT 3121 9710
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Bonnette042
WWUS54 KFWD 202241
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
541 PM CDT Thu Apr 20 2023
TXC145-202251-
/O.EXP.KFWD.TO.W.0025.000000T0000Z-230420T2245Z/
Falls TX-
541 PM CDT Thu Apr 20 2023
...THE TORNADO WARNING FOR WEST CENTRAL FALLS COUNTY WILL EXPIRE AT
545 PM CDT...
The tornado threat has diminished and the Tornado Warning will be
allowed to expire. However, large hail and damaging winds remain
likely and a Severe Thunderstorm Warning remains in effect for the
area.
LAT...LON 3114 9716 3116 9719 3117 9720 3131 9720
3137 9687 3111 9688
TIME...MOT...LOC 2241Z 270DEG 18KT 3119 9697
$$
BonnetteWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 20, 3:43 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 20, 3:43 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 343 PM CDT Thu Apr 20 2023 ...New Long Term... .SHORT TERM... /Issued 132 PM CDT Thu Apr 20 2023/ /Through Friday/ Latest satellite and surface observations show the the front currently moving along a line from Sherman/DFW Metroplex/Comanche with scattered storms developing along/ahead of the line. We can also see an additional area of streaming showers/storms across Central Texas. Coverage of storms along the front will continue to increase as the atmosphere continues to destabilize. Some of these storms will become severe with large hail and damaging winds as the main threat. Storms are expected to merge into a cluster/line as they continue to move east of I-35 this afternoon and evening. Make sure to always have multiple ways to receive alerts and have a plan if a warning is issue for your location. The severe threat will end when the front moves east of your location. There's also a potential for locally heavy rain rates and training showers/storms mainly across Central Texas through this evening. Isolated rainfall totals over 2.5" are possible. This may increase the threat for localized flooding mainly across the low- lying, flood prone, and urban areas. Most of the activity should be east/south of our area late tonight, however areas across Central Texas may see additional post-frontal development of scattered showers/storms by late Friday morning or early afternoon. The severe threat remains low at this time, but we can't rule out a strong storm or two. Otherwise, highs tomorrow will stay in the 70s with north winds and clouds clearing from west to east in the afternoon. Sanchez && .LONG TERM... /NEW/ Update: After updating the forecast with the latest data, the discussion below is largely on track. The weekend will start pleasant with rain expected to develop late Saturday into Sunday with unsettled weather continuing for much of next week. Bonnette Previous Discussion: /Friday Night Onward/ By Friday night, the cold front will be positioned along the Gulf Coast with high pressure filtering in behind the departed system. Overnight lows will be around 5 to 10 degrees cooler than the previous night, dropping into the mid 40s and lower 50s. East/southeast winds will prevail Saturday as high pressure shifts just east of the region with highs in the 70s expected. The first of multiple low-amplitude shortwaves will arrive in the west/northwest flow aloft on Sunday across South-Central Texas, bringing a chance for showers and storms areawide, with the highest PoPs (40-50%) west of I-35 later in the day. Outside of the rain/storm chances, cooler and mostly cloudy conditions are expected Sunday with highs primarily in the upper 50s to upper 60s. Disturbances will continue to arrive through the midweek as low level return flow also becomes better established, keeping periodic rain chances in the forecast. Although there is quite a bit of uncertainty in the location/track of these shortwaves, guidance is in decent agreement that a slightly more potent trough will dive southward and induce cyclogenesis to the west around Tuesday. This will bring higher rain chances to North and Central Texas and also provide a better shot at receiving meaningful rainfall totals compared to the lighter amounts expected Sunday. High temperatures will fluctuate in response to the unsettled pattern with most areas reaching the 60s and 70s, outside of some sites in western North & Central Texas climbing into the 80s Tuesday. Gordon && .AVIATION... /Issued 132 PM CDT Thu Apr 20 2023/ /18Z TAFs/ The main aviation concern through this evening will be the potential for scattered thunderstorms along a cold front. Latest satellite and surface observations show the front is currently moving across the DFW Metroplex sites. The threat for convection will continue through around 3 pm, mainly for DFW/DAL/GKY. There is also a potential that some of the sites may not see a direct impact of TS. Most of of the activity should be east of the sites after 5 PM but will still impact the eastern arrivals/departures. Some of these storms could be severe at times. Additionally, gusty erratic winds are possible near some of the storms. For ACT...the timing of storms is between 4-9 PM, with a potential that some storms may linger later in the evening as the front slows down or becomes nearly stationary across Central Texas. North winds will persist through tomorrow around 10-12kt with clouds clearing from west to east. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 58 75 53 76 52 / 50 20 0 5 20 Waco 60 76 49 74 53 / 70 30 0 10 20 Paris 56 72 47 71 49 / 80 30 0 5 10 Denton 52 74 47 74 47 / 40 20 0 5 20 McKinney 54 74 47 73 49 / 60 20 0 5 20 Dallas 59 76 52 75 52 / 60 30 0 5 20 Terrell 58 74 49 74 51 / 80 30 0 5 20 Corsicana 62 75 51 76 54 / 80 40 0 5 20 Temple 60 77 49 77 53 / 80 30 0 10 20 Mineral Wells 53 75 47 76 48 / 40 10 0 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 20, 1:08 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 108 PM CDT Thu Apr 20 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 108 PM CDT Thu Apr 20 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms will pose a threat for large hail, damaging winds, and heavy rain across much of North and Central Texas. The tornado threat is low, but not zero. Flash flooding is possible across parts of Central Texas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Low thunderstorm chances return Sunday and continue for much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon across much of North and Central Texas.
In the hours before
Local storm report, Apr 20, 4:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
409 PM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 SSE FORNEY 32.70N 96.45W
04/20/2023 E1.50 INCH KAUFMAN TX AMATEUR RADIO
HAM RELAYS TRAINED SPOTTER REPORT OF PING
PONG HAIL ON I-20 AND FM 741 NEAR
FORNEY/HEARTLAND.
&&
PRATERLocal storm report, Apr 20, 4:13 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 2 ENE SOUTH MOUNTAIN 31.45N 97.65W
04/20/2023 M2.00 INCH CORYELL TX PUBLIC
&&
PRATERLocal storm report, Apr 20, 4:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 PM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 4 SE FORNEY 32.71N 96.42W
04/20/2023 E1.75 INCH KAUFMAN TX BROADCAST MEDIA
BROADCAST MEDIA REPORTS GOLF BALL SIZE HAIL
AT FM 1641 AND HELMS TRAIL IN TALTY.
COVERING GROUND. TIME ESTIMATED BY RADAR.
&&
PRATERLocal storm report, Apr 20, 4:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 SW MCGREGOR 31.43N 97.41W
04/20/2023 E1.00 INCH MCLENNAN TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS 1 INCH HAIL, WITH
SOME LARGER STONES ON THE SOUTH SIDE OF
MCGREGOR. TIME AND LOCATION ESTIMATED BY
RADAR.
&&
PRATERLocal storm report, Apr 20, 4:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 4 NE CRANDALL 32.67N 96.41W
04/20/2023 U1.75 INCH KAUFMAN TX PUBLIC
REPORT FROM MPING: GOLF BALL (1.75 IN.).
&&
PRATERLocal storm report, Apr 20, 4:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 4 NNW OGLESBY 31.47N 97.54W
04/20/2023 E2.00 INCH CORYELL TX PUBLIC
&&
PRATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:30 PM CDT | Special Weather Statement | FWD | Young | 30 min |
| Apr 20, 2:08 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 67 min |
| Apr 20, 2:26 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Rockwall | 64 min |
| Apr 20, 2:29 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 61 min |
| Apr 20, 2:34 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 56 min |
| Apr 20, 3:03 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 57 min |
| Apr 20, 3:08 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 67 min |
| Apr 20, 3:16 PM CDT | Areal Flood Advisory | FWD | Fannin | 3 hr |
| Apr 20, 3:23 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton, McLennan | 67 min |
| Apr 20, 3:28 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 62 min |
| Apr 20, 3:54 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 66 min |
| Apr 20, 4:00 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains, Van Zandt | 28 min |
| Apr 20, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 67 min |
| Apr 20, 4:18 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 57 min |
| Apr 20, 4:32 PM CDT | Tornado Warning | FWD | Bell, Falls, McLennan | 28 min |
| Apr 20, 4:42 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 63 min |
| Apr 20, 4:46 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell, McLennan | 3 hr |
| Apr 20, 4:48 PM CDT | Areal Flood Advisory | FWD | Kaufman | 2 hr |
| Apr 20, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 53 min |
| Apr 20, 4:55 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 65 min |
| Apr 20, 4:59 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 40 min |
| Apr 20, 5:11 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 64 min |
| Apr 20, 5:16 PM CDT | Flash Flood Warning | FWD | Bell, Coryell, Falls, McLennan | 3 hr |
| Apr 20, 5:36 PM CDT | Special Weather Statement | FWD | Hunt | 24 min |
| Apr 20, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Milam | 38 min |
| Apr 20, 5:43 PM CDT | Special Weather Statement | FWD | Hill | 32 min |
| Apr 20, 5:49 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 25 min |
| Apr 20, 5:52 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 68 min |
| Apr 20, 6:12 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone, Milam, Robertson | 63 min |
| Apr 20, 6:19 PM CDT | Special Weather Statement | FWD | Franklin | 26 min |
| Apr 20, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam, Robertson | 56 min |
| Apr 20, 6:35 PM CDT | Flash Flood Warning | FWD | Falls, Milam | 100 min |
| Apr 20, 6:47 PM CDT | Tornado Warning | FWD | Milam, Robertson | 43 min |
| Apr 20, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 38 min |
| Apr 20, 6:55 PM CDT | Flash Flood Warning | FWD | Limestone | 118 min |
| Apr 20, 6:59 PM CDT | Tornado Warning | FWD | Van Zandt | 34 min |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.